Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 592, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2011, 4:27 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 4, 2011, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:45 PM CDT | TSTM WND DMG | Caledonia, MS | TREE DOWNED IN CITY OF CALEDONIA. |
| Aug 4, 5:05 PM CDT | HAIL 0.25 | Columbus, MS | PEA SIZED HAIL REPORTED IN COLUMBUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS54 KJAN 042127
SVRJAN
MSC025-087-042230-
/O.NEW.KJAN.SV.W.0592.110804T2127Z-110804T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 530 PM CDT
* AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 30 MILES NORTH OF WEST POINT TO 14 MILES NORTHEAST OF
CALEDONIA MOVING SOUTH AT 25 MPH. A SECOND SEVERE THUNDERSTORM WAS
LOCATED OVER THE CITY OF COLUMBUS AND WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KOLOLA SPRINGS...STEENS...WAVERLY...TIBBEE AND BENT OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3336 8829 3336 8867 3356 8867 3356 8871
3368 8872 3369 8853 3367 8846 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2127Z 000DEG 24KT 3399 8881 3384 8823
$$
DL3 follow-up statements
682
WWUS54 KJAN 042156
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT THU AUG 4 2011
MSC025-087-042230-
/O.CON.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
LOWNDES MS-CLAY MS-
456 PM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CLAY AND LOWNDES COUNTIES...
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 29 MILES NORTH OF WEST POINT TO STEENS MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOLOLA
SPRINGS...COLUMBUS AFB...COLUMBUS...WAVERLY...BENT OAK...TIBBEE AND
ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3336 8829 3336 8867 3356 8867 3356 8871
3368 8872 3369 8853 3367 8846 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2156Z 001DEG 24KT 3401 8872 3355 8829
$$
DL948
WWUS54 KJAN 042221
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU AUG 4 2011
MSC025-042231-
/O.CAN.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
CLAY MS-
521 PM CDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3336 8829 3336 8853 3353 8849 3352 8847
3354 8848 3367 8845 3368 8841 3370 8840
3369 8837 3374 8833 3375 8826 3374 8824
3370 8824
TIME...MOT...LOC 2221Z 051DEG 3KT 3360 8835
$$
MSC087-042230-
/O.CON.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
LOWNDES MS-
521 PM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN LOWNDES COUNTY...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR STEENS MOVING SOUTHWEST AT 5
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KOLOLA
SPRINGS...COLUMBUS AFB AND COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3336 8829 3336 8853 3353 8849 3352 8847
3354 8848 3367 8845 3368 8841 3370 8840
3369 8837 3374 8833 3375 8826 3374 8824
3370 8824
TIME...MOT...LOC 2221Z 051DEG 3KT 3360 8835
$$
DL440
WWUS54 KJAN 042230
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU AUG 4 2011
MSC087-042240-
/O.EXP.KJAN.SV.W.0592.000000T0000Z-110804T2230Z/
LOWNDES MS-
530 PM CDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOWNDES COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN LOWNDES
COUNTY...AND GUSTY WINDS OF 40 TO 50 MPH REMAIN POSSIBLE OVER THE
NEXT HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3336 8829 3336 8853 3353 8849 3352 8847
3354 8848 3367 8845 3368 8841 3370 8840
3369 8837 3374 8833 3375 8826 3374 8824
3370 8824
TIME...MOT...LOC 2230Z 051DEG 3KT 3360 8836
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:33 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 11:33 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...ADDED CLIMATE SECTION
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CDT THU AUG 4 2011
...DANGEROUS HEAT STRESS CONTINUES FOR THE ARKLAMISS...
.UPDATE...DANGEROUS HEAT CONDITIONS CONTINUE ACROSS THE REGION AS
LATE MORNING HEAT INDICES CLIMB BETWEEN 105-110 DEGREES. THE
EXCEPTION IS NERN MS WHERE ANVIL/CLOUD DEBRIS FROM AL CONVECTION HAS
MOVED INTO THAT AREA. NE MS TEMPERATURES HAVE REMAINED IN THE MID TO
UPPER 80S THROUGH 11AM BUT STILL HAVE TIME TO RECOVER SIGNIFICANTLY
AS CLOUD COVER BEGINS TO BREAK APART. WILL CONTINUE EXCESSIVE HEAT
WARNING ACROSS THE ENTIRE REGION FOR NOW. DIFFERENTIAL
HEATING/OUTFLOW BOUNDARIES WILL MAINTAIN A RISK OF ISOLATED
CONVECTION OVER ERN ZONES FOR TODAY WITH THE POTENTIAL FOR DAMAGING
DOWNBURSTS. THE BEST CHANCE OF ISOLATED CONVECTION WILL EXIST OVER
ERN ZONES BUT ONE OR TWO STORMS CAN NOT BE RULED OUT IN THE DELTA
DUE TO THE POSSIBILITY OF OUTFLOW FROM AR ACTIVITY MAKING IT INTO
THE NWRN FORECAST AREA. WILL LEAVE POPS IN THE SINGLE DIGITS THOSE
AREAS FOR NOW AND PAINT ISOLATED CONVECTION TO COINCIDE WITH SLIGHT
RISK DRAWN BY SPC. AS HOT AS CONDITIONS ARE TODAY...ANY ISOLATED
THUNDERSTORM THAT DEVELOPS WILL HAVE A GOOD POTENTIAL FOR DAMAGING
WINDS AND FREQUENT LIGHTNING.
&&
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...DANGEROUSLY HOT AND HUMID
CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE END OF
THE WORK WEEK. WHILE LOWS EACH NIGHT ONLY FALL JUST BELOW 80...
HIGHS TODAY WILL RANGE FROM 98-105 AND FROM 97-102 FRIDAY
AFTERNOON. THIS COMBINED WITH DEW POINTS IN THE MID AND UPPER 70S
WILL CAUSE HEAT INDICES TO RANGE FROM 110-120 TODAY AND 108-116
FRIDAY. AS A RESULT...THE EXTREME HEAT WARNING CONTINUES FOR THE
ENTIRE AREA TODAY AND...AT A MINIMUM...WILL BE EXTENDED OVER
LOCATIONS ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR ON FRIDAY AS
THIS WILL BE THE AREA THAT REMAINS UNDER THE STRONGEST INFLUENCE OF
THE MID-LEVEL HIGH. A HEAT ADVISORY WILL BE IN EFFECT FOR LOCATIONS
EAST OF INTERSTATE 55 ON FRIDAY...BUT AN UPGRADE TO AN EXCESSIVE
HEAT WARNING IS POSSIBLE.
RAIN CHANCES THROUGH THE PERIOD LOOK TO REMAIN OVER MAINLY NORTHEAST
AND EAST CENTRAL MISSISSIPPI. A WEAK FRONT NORTH OF THE AREA WILL
STALL AND BECOME THE SOURCE FOR CONVECTIVE DEVELOPMENT LATE IN THE
AFTERNOON AND INTO THE EVENING HOURS BOTH TODAY AND FRIDAY. AS
CONVECTION DEVELOPS DURING THIS TIME...IT'LL GET CAUGHT IN THE FLOW
AROUND THE EASTERN PERIPHERY OF THE BEFORE MENTIONED MID-LEVEL HIGH
PRESSURE. WITH THE SLIGHTLY BETTER FLOW OVER THIS AREA...SLIGHTLY
BETTER LAPSE RATES... HOT TEMPERATURES...AND PLENTY OF MOISTURE AND
INSTABILITY WILL BRING ABOUT THE POTENTIAL FOR SOME OF THIS ACTIVITY
TO BECOME STRONG TO SEVERE DURING THE PERIOD. DAMAGING WINDS WILL
BE THE PRIMARY HAZARD WITH THE MOST INTENSE STORMS...WITH HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTENING...AND TO A LESSER EXTENT
SMALL HAIL...WILL ALSO BE POSSIBLE. THIS ACTIVITY DEVELOPING OVER
NORTHEAST AND EAST MISSISSIPPI WILL PLAY A CRUCIAL ROLE IN WHETHER
OR NOT THE BEFORE MENTIONED EXCESSIVE HEAT WARNING WILL BE EXTENDED
FURTHER EAST ON FRIDAY AS ANY CLOUD COVER AND WET SOIL LEFT OVER
FROM THE PREVIOUS EVENING'S CONVECTION WILL PLAY A ROLE IN KEEPING
TEMPERATURES DOWN A BIT. /19/
.LONG TERM...FOR THE SAT-THU PERIOD...HOT/HUMID CONDITIONS WILL
REMAIN...BUT OVERALL TEMPS DO NOT LOOK TO BE AS EXTREME AS THE
CURRENT STRETCH WE ARE IN. ADDITIONALLY...SLIGHTLY BETTER PRECIP
POTENTIAL WILL EXIST WHICH WOULD BRING SOME RELIEF TO THE AREAS THAT
RECEIVE ANY.
THE PATTERN OVER THE WEEKEND WILL STILL BE ONE WITH THE UPPER RIDGE
CENTERED TO THE NW OF THE REGION. HOWEVER...BY THIS TIME IT WILL BE
IN A WEAKER STATE AS HEIGHT VALUES WILL BE LOWERING TO 591-593 DM.
THIS SHOULD SUPPORT LESS HOT CONDITIONS AND SOME INCREASE IN PRECIP
POTENTIAL. STILL...THERE WILL BE RESIDUAL EFFECTS FROM THE PREV HOT
WEEK AND TEMPS SHOULD RANGE FROM 95-100 WITH THE HOTTEST READINGS
OVER THE WESTERN HALF. THESE ABV NORMAL TEMPS WILL COMBINE WITH HIGH
SFC MOISTURE AND THE AREA WILL LIKELY CONTINUE TO BE UNDER AT LEAST
A HEAT ADV. THE WEAKENING RIDGE WILL ALLOW A COUPLE DISTURBANCES TO
IMPACT THE AREA WITH SOME SLIGHT COOLING OF MID LEVEL TEMPS. THIS
WILL COMBINE WITH THE VERY WARM LOWER LEVELS AND PROVIDE STEEP LAPSE
RATES AND HIGH INSTABILITY. DUE TO THIS...ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BE STRONG/SVR AND WILL CONTINUE TO WORD
THIS RISK IN THE HWO. THE NE/E HALF WILL HAVE THE BEST CHANCES OF
RAIN THIS WEEKEND.
FOR THE WEEKDAY PERIOD...THE CENTER OF THE UPPER RIDGE SLIDES MORE
WESTWARD AND KEEPS OUR REGION IN THE WEAKNESS AND UNDER A NW FLOW
REGIME. THE LOWER LEVELS WILL GENERALLY REMAIN IN A WESTERLY FLOW
PATTERN AND THIS WILL SUPPORT THE CONTINUED ABV NORMAL TEMPS EACH
DAY. GFS GUID INDICATED THIS...BUT WAS STILL THE LOWER MEMBER OF THE
ENSEMBLE SUIT. DUE TO THIS...OPTED TO LEAN TOWARD THE ENSEMBLE MEAN
TEMPS AND RAISE HIGHS A COUPLE DEGREES...ESPECIALLY ACROSS THE WEST
WHERE THEY HAVE BEEN THE DRIEST/HOTTEST SO FAR THIS SUMMER. AS FOR
PRECIP...CHANCES WILL BE NEAR TO JUST ABOVE NORMAL DURING THIS
PERIOD AS THE LOWER MID LEVEL HEIGHTS AND NW FLOW REGIME WILL
SUPPORT BETTER RAIN CHANCES. THE EASTERN HALF WILL HAVE THE BEST
CHANCES EACH DAY. THERE WILL ALSO BE A RISK FOR A MCS COMPLEX OR TWO
AS BOTH THE GFS/EURO ARE INDICATING A FEW POTENT WAVES WITH
RELATIVELY STRONG FLOW MOVING THROUGH THIS PATTERN. TIMING THIS IS
VERY DIFFICULT AND WILL JUST FOLLOW GUID POPS DURING THIS TIME. /CME/
&&
.CLIMATE...WITH THE EXTREME HEAT OCCURRING ACROSS THE REGION...
SEVERAL RECORDS LOOK TO FALL ON THU/FRI. BELOW IS A LIST OF RECORD
HIGHS AND FORECAST VALUES.
THU - AUG 4 FRI - AUG 5
SITE RECORD FORECAST SITE RECORD FORECAST
GLH 103 2010 105 GLH 102 1924 102
GWO 104 2010 100 GWO 100 2010 100
HBG 101 1951 101 HBG 99 1951 100
JAN 102 1897 102 JAN 102 1902 100
MEI 101 1981 101 MEI 102 1951 99
TVR 100 2010 101 TVR 101 1964 100
&&
.AVIATION...VFR CONDITIONS ARE CURRENTLY BEING OBSERVED AT ALL TAF
SITES THIS MORNING. ISOLATED SHOWERS AND THUNDERSTORMS COULD BEGIN
TO DEVELOP ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA AROUND
18Z THIS AFTERNOON IN ASSOCIATION WITH A WEAK BOUNDARY THAT WILL
STALL NORTH OF THE AREA. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS
TO BE POSSIBLE OVERNIGHT ACROSS PORTIONS OF THE NORTH AND EAST. MVFR
FOG WILL BE POSSIBLE ACROSS THOSE AREAS THAT GET ISOLATED
THUNDERSTORMS. MVFR CONDITIONS WILL BE FROM 09Z-13Z FRIDAY...THEN
SHIFT TO ALL VFR CONDITIONS./17/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR MSZ028>033-
037>039-044>046-050>052-055>058-063>066-072>074.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR MSZ028>033-
037>039-044>046-050>052-055>058-063>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-
025>027-034>036-040>043-047>049-053-054-059>062.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-
016-023>026.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&
19/CME/03/17Hazardous weather outlook, Aug 4, 2:15 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT THU AUG 4 2011 LAZ007>009-015-016-023>026-MSZ040>043-047>049-053-054-059>062- 051915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 215 PM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY EVENING AS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. UPDATED HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO THROUGH THE UPCOMING WEEKEND...ESPECIALLY IN WESTERN PORTIONS OF THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-MSZ018-019-025>027-034>036-051915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- WASHINGTON-HUMPHREYS-HOLMES- 215 PM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI... AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING REMAINS THROUGH TONIGHT AS DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S. ALSO...ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THIS EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY CONCERNS WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO GROUND LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL ALSO BE POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF A CROSSETT TO LEXINGTON LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH FRIDAY AFTERNOON WITH HEAT INDICES ABOVE 110. UPDATED HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-051915- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON- SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 215 PM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S. ALSO...A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY CONCERNS WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO GROUND LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL ALSO BE POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF A CROSSETT TO LEXINGTON LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A HEAT ADVISORY IS IN EFFECT THROUGH FRIDAY AFTERNOON WITH HEAT INDICES 105 TO 110. UPDATED HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Aug 4, 3:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT THU AUG 4 2011 ARZ074-042110- ASHLEY AR- 339 PM CDT THU AUG 4 2011 ...STRONG THUNDERSTORM DEVELOPING EAST OF CROSSETT... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BERLIN AT 339 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3301 9164 3301 9194 3317 9192 3320 9173 TIME...MOT...LOC 2039Z 345DEG 2KT 3310 9183 DL
Special weather statement, Aug 4, 4:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 416 PM CDT THU AUG 4 2011 MSZ030-031-042145- LOWNDES MS-CLAY MS- 416 PM CDT THU AUG 4 2011 ...STRONG THUNDERSTORM DEVELOPING OVER THE CITY OF COLUMBUS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 2 MILES SOUTHWEST OF COLUMBUS AT 415 PM CDT...MOVING SOUTH AT 10 MPH. PEOPLE IN SOUTHEASTERN CLAY AND CENTRAL LOWNDES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3333 8830 3333 8858 3360 8856 3361 8832 TIME...MOT...LOC 2115Z 348DEG 8KT 3348 8844 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:16 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 4, 5:12 PM CDT | Special Weather Statement | JAN | Noxubee | 28 min |
| Aug 4, 5:41 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Aug 4, 5:44 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| Aug 4, 5:53 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Aug 4, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| Aug 4, 6:26 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Aug 4, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.